Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes abdominal pain and nausea after eating solid food?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I had bariatric surgery six years ago. For the past three weeks. whenever I eat solid foods, I get nauseous, sweaty and have terrible stomach pains until my food passes through. I'd like some kind of insight on what is going on before I see my doctor.
Posted Wed, 12 Feb 2014 in General Health
Answered by Dr. Prasad 5 hours later
Brief Answer: Possibility of gastritis/ulcer/hernia... Detailed Answer: Hi, As you would know bariatric surgery is associated with dumping syndrome which present with abdominal pain, nausea and other closely related symptoms. I would have thought of this syndrome as the first possibility, however since the surgery was 6 years ago, I don't think you would develop dumping syndrome symptoms now. The next close possibilities are also related to stomach - peptic ulcers / hernia. Here food acts as a stimulus leading to the symptoms such as yours. The possibilities can be easily excluded via an upper GI endoscospy. Your doctor would perform this test when you visit him/her. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor